Posted by sheilac on August 7, 2012, at 16:37:01
My Pdoc is retiring and today was my last appointment with her. It was interesting to see the Discharge Sheet she gave me. It said: Bipolar Mixed, mood fluctuations, partial response, Severity of Psychosocial Stressors - Severe, GAF rating - 45-50!
Yikes! I don't look so good. I told her I was having trouble going up on the Lithium due to the severe diarrhea, she said that could have effected my low blood level of Lithium.
She disagreed with my regular MD about using zoloft for anxiety. She felt it would make anxiety worse.
She is fine with using Adderall for motivation and depression.
I have been told in the past that I was BPII. Her take on me is that I am Mixed Bipolar. Which is probably true.
When I read about Mixed Bipolar it said Depakote and atypical antipsychotic drugs, are considered the first-line treatments.
It said antridepressants are a no no and Lithium didn't work as well with Mixed Bipolar.
I wonder since I can't seem to get my level of Lithium up if my new doc will suggest Depakote?
Does this mean that people that are mixed take both Depakote and an atypical? Or just an atypical?
Geodon was a weird drug, but at higher doses it helped. Couldn't take Adderall with it.
Abilify makes me fat. Seroquel makes me fat.
I DO NOT WANT TO GET FAT.
Geodon causes Atrial Fib, which my mother has, so I'm scared to go back to that med.
I can do a low dose of Depakote.
Who knows what the new doctor will suggest. Another doctor in the area I saw once (he was very mean) said Abilify - if it made me fat or not!
When I told her the Adderall helps but does cause some anxiety, she told me I would need to find another way to deal with my anxiety. I'm thinking, cut down the Adderall!
I think she is happy to be retiring and didn't really care too much at the end.
It just makes me wonder about the diagnosis and her choice of drugs?